Buckling of Arbitrary Open Cylindrical Shells

by Jack W. Vetter, Struct. Engr.; Lutz, Daily, and Brain, Kansas City, MO,
Donald E. Boyd, Assoc. Prof.; Dept. of Mech. Engrg., Oklahoma State Univ., Stillwater, OK,


Serial Information: Journal of the Engineering Mechanics Division, 1972, Vol. 98, Issue 1, Pg. 177-193


Document Type: Journal Paper

Discussion: Chu Kuang-Han (See full record)
Closure: (See full record)

Abstract: A computer method is presented to obtain solutions for buckling of the open cylindrical shell, or panel, with the curved edges simply supported. The radius of curvature may vary. The boundary conditions along the straight edges of the panel are arbitrary. The solution is accomplished by the substitution of mixed trigonometric-power series into equations similar to Donnell's stability equations, with the curvature expression written as a power series. The resulting infinite-terms recurrence relations are truncated to form an eigenvalue problem. Examples involving various combinations of loading, boundary conditions, and noncircularity are presented.

Subject Headings: Curvature | Buckling | Cylindrical shells | Boundary conditions | Arbitration | Computing in civil engineering | Panels (structural) | Eigenvalues

Services: Buy this book/Buy this article

 

Return to search